How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10793
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

I had a foolish experience overloading my liver two days ago

Customer Question

I had a foolish experience overloading my liver two days ago and experienced one hell of a hangover which I'm sure borders, or was, alcohol poisoning. I also took some medication prior to drinking that is considered a heavy load to my liver but didn't think much of it as it was over 3 hours since I had taken. I'm no doctor though. Skip forward to now, two and a half days after the experience and I'm left with little to no appetite throughout the day, feelings of heavy fatigue, and am taking trips to the bathroom every 20 minutes or so to have small spurts of clay-colored diarrhea. My question is, how concerned should I be and what should I do now?
Submitted: 3 months ago.
Category: Medical
Customer: replied 3 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Rick, MD replied 3 months ago.

Hi. My name is***** and I am online and available to help you today. Thank you for your patience.

Question and answer is just one of the services I offer. I can also provide you with premium services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.

So. What should you do now?

1. Learn a lesson....and don't do this again.

2. Eat boiled hamburger with rice and drink a lot of water.

3. Take some imodium for the diarrhea

4. See your MD if you are not better by Tuesday or so.

5. Mash the excellent feedback button ;)

Make sense to you?

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS

Customer: replied 3 months ago.
I honestly will you give you an excellent rating once I'm sure I've gotten my money's worth. I absolutely love that you've gotten back to me as quick as you have, but I'm still hesitant. I don't mean to be rude, but I looked online for the Imodium solution. I'm looking for security. How severe is this? At 23, I've had a problem with alcohol in my few years of living. By problem, I mean that I drink pretty regularly to the extreme and am hoping that this isn't my liver's or my intestinal tracts final straw. I'm taking some TUDCA (if you're aware of the compound) to counteract the damage the alcohol would've done but I'm not sure if its futile at this point. So - to reiterate - clay colored diarrhea (which the Internet has scared me into believing is a very bad sign), fatigue, slight nausea persisting, and slight "wrongness" feeling to everything. You could call it confusion, I suppose. What should I look out for as far as worsening symptoms or what should I see improving if it's not a problem?? Sorry if I sound a bit frantic - it's because I am. I'm an otherwise fantastically healthy individual with no health-care. Frantic mode engaged. Please respond in kind and I'll MASH THAT BUTTON TO PIECES!!!
Expert:  Dr. Rick, MD replied 3 months ago.

It depends on what "medication" you took before your binge......

But, on the positive side? Millions of 20 year olds have done worse things to their bodies and livers over the centuries and they all lived, and so you will too.....

It is time to deal with your alcohol problem......

You do not need to take TUDA....it is a scam.

Clay colored diarrhea is not a sign of your impending death by liver failure......

If you are worried that all the signs you are experiencing are a sign of fatal liver damage -- which they are not -- then you should go to the ER.

So. What to do?

1. Follow my previous advice.

2. Sounds like it is time to hit an AA meeting....

3. Stop freaking out, but use this fear to motivate you to change your hard drinking ways.

4. Mash that excellent feedback button to pieces and leave a huge tip.

Make sense to you?

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the excellent feedback button for this encounter. And, don’t forget, I work for tips. I would also be happy to continue to answer any more questions you have until we have resolved your concern.

Dr. Rick MD FACS

Customer: replied 3 months ago.
Your answer yields good answers but with a few more questions.This medication would be called Tianeptine. Obviously not prescribed but used as an anti-depressant. Known to be a heavy load to the liver. On this day, I took around 80mgs, which is 8x the recommended dose. On accident, first time using both the supplement and my weight scale. Stupid mistake. So, knowing that, does that put me at even greater risk for something like cirrhosis, alcoholic hepatitis, ulcers, etc?Also, last question because I buy this stuff specifically for it touted to have "liver damage reversing" possibilities, why would you say it's a scam?You're absolutely right. After that "hell of hangover" I mentioned, I dramatically (and seriously) vowed like Scarlet O'Hara to never drink again. Probably not a reality but definitely not to the degree to which I was. It's scary and very painful to go through something like that. Literally on the bathroom floor for 13 hours in between heaving and trying not to heave.I'll get help. I don't need to be doing this to my body. You're awesome.Thanks for your help. Once I get a response from you, I'll be ready to tip you and leave you an excellent rating. Thanks Rick.
Expert:  Dr. Rick, MD replied 3 months ago.

You are freaking out and there is no need....trust me. I am a Doctor. :)

Your liver is fine -- Tianeptine use or not.

Just because the advertising department puts "liver damage reversing" on the ads does not mean it does it.....it is a scam.

I will let my wife know that I have independent conformation that I am awesome. Thank you ;)

Time to mash....

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you can please give me the top rating in all areas. It has been a pleasure to assist you today.

Thanks in advance,

Dr. Rick MD FACS